Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2009, Article ID 378614, 12 pages
http://dx.doi.org/10.1155/2009/378614
Research Article

Nonlinear Dynamics and Chaos in a Fractional-Order HIV Model

1Department of Applied Mathematics, Donghua University, Shanghai 201620, China
2College of Information Sciences and Technology, Donghua University, Shanghai 201620, China
3Engineering Research Center of Digitized Textile and Fashion Technology, Ministry of Education, Donghua University, Shanghai 201620, China

Received 18 January 2009; Revised 26 February 2009; Accepted 8 April 2009

Academic Editor: José Roberto Castilho Piqueira

Copyright © 2009 Haiping Ye and Yongsheng Ding. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. A. Nowak, R. M. May, and K. Sigmund, “Immune responses against multiple epitopes,” Journal of Theoretical Biology, vol. 175, no. 3, pp. 325–353, 1995. View at Publisher · View at Google Scholar
  2. M. A. Nowak and C. R. M. Bangham, “Population dynamics of immune responses to persistent viruses,” Science, vol. 272, no. 5258, pp. 74–79, 1996. View at Publisher · View at Google Scholar
  3. M. A. Nowak and R. M. May, Virus Dynamics: Mathematical Principles of Immunology and Virology, Oxford University Press, Oxford, UK, 2000. View at Zentralblatt MATH · View at MathSciNet
  4. S. Iwami, S. Nakaoka, and Y. Takeuchi, “Frequency dependence and viral diversity imply chaos in an HIV model,” Physica D, vol. 223, no. 2, pp. 222–228, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. E. Ahmed and A. S. Elgazzar, “On fractional order differential equations model for nonlocal epidemics,” Physica A, vol. 379, no. 2, pp. 607–614, 2007. View at Publisher · View at Google Scholar
  6. E. Ahmed, A. M. A. El-Sayed, and H. A. A. El-Saka, “Equilibrium points, stability and numerical solutions of fractional-order predator-prey and rabies models,” Journal of Mathematical Analysis and Applications, vol. 325, no. 1, pp. 542–553, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. M. P. Lazarević, “Finite time stability analysis of PDα fractional control of robotic time-delay systems,” Mechanics Research Communications, vol. 33, no. 2, pp. 269–279, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  8. T. J. Anastasio, “The fractional-order dynamics of brainstem vestibulo-oculomotor neurons,” Biological Cybernetics, vol. 72, no. 1, pp. 69–79, 1994. View at Publisher · View at Google Scholar
  9. T. T. Hartley, C. F. Lorenzo, and H. K. Qammer, “Chaos in a fractional order Chua's system,” IEEE Transactions on Circuits and Systems I, vol. 42, no. 8, pp. 485–490, 1995. View at Publisher · View at Google Scholar
  10. B. Bonilla, M. Rivero, L. Rodríguez-Germá, and J. J. Trujillo, “Fractional differential equations as alternative models to nonlinear differential equations,” Applied Mathematics and Computation, vol. 187, no. 1, pp. 79–88, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. A. M. A. El-Sayed, A. E. M. El-Mesiry, and H. A. A. El-Saka, “On the fractional-order logistic equation,” Applied Mathematics Letters, vol. 20, no. 7, pp. 817–823, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. R. Hilfer, Ed., Applications of Fractional Calculus in Physics, World Scientific, River Edge, NJ, USA, 2000. View at Zentralblatt MATH · View at MathSciNet
  13. K. S. Cole, “Electric conductance of biological systems,” in Proceedings of the Cold Spring Harbor Symposia on Quantitative Biology, pp. 107–116, Cold Spring Harbor, NY, USA, January 1993.
  14. I. Podlubny, Fractional Differential Equations, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999. View at Zentralblatt MATH · View at MathSciNet
  15. Z. M. Odibat and N. T. Shawagfeh, “Generalized Taylor's formula,” Applied Mathematics and Computation, vol. 186, no. 1, pp. 286–293, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier, Amsterdam, The Netherlands, 2006.
  17. D. Matignon, “Stability results for fractional differential equations with applications to control processing,” in Computational Engineering in Systems Applications, vol. 2, pp. 963–968, IMACS IEEE-SMC, Lille, France, 1996. View at Google Scholar
  18. J. Velasco-Hernández, J. García, and D. Kirschner, “Remarks on modeling host-viral dynamics and treatment,” in Mathematical Approaches for Emerging and Reemerging Infectious Diseases: An Introduction to Models, Methods, and Theory, vol. 125 of The IMA Volumes in Mathematics and Its Applications, pp. 287–308, Springer, New York, NY, USA, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. R. R. Regoes, D. Wodarz, and M. A. Nowak, “Virus dynamics: the effect of target cell limitation and immune responses on virus evolution,” Journal of Theoretical Biology, vol. 191, no. 4, pp. 451–462, 1998. View at Publisher · View at Google Scholar
  20. E. Ahmed, A. M. A. El-Sayed, and H. A. A. El-Saka, “On some Routh-Hurwitz conditions for fractional order differential equations and their applications in Lorenz, Rössler, Chua and Chen systems,” Physics Letters A, vol. 358, no. 1, pp. 1–4, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. A. S. Perelson, D. E. Kirschner, and R. De Boer, “Dynamics of HIV infection of CD4+ T cells,” Mathematical Biosciences, vol. 114, no. 1, pp. 81–125, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  22. K. Diethelm, N. J. Ford, and A. D. Freed, “A predictor-corrector approach for the numerical solution of fractional differential equations,” Nonlinear Dynamics, vol. 29, no. 1–4, pp. 3–22, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. K. Diethelm, N. J. Ford, and A. D. Freed, “Detailed error analysis for a fractional Adams method,” Numerical Algorithms, vol. 36, no. 1, pp. 31–52, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. Y. Iwasa, F. Michor, and M. Nowak, “Some basic properties of immune selection,” Journal of Theoretical Biology, vol. 229, no. 2, pp. 179–188, 2004. View at Publisher · View at Google Scholar · View at MathSciNet